Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 588, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 15, 2005, 2:15 PM CST for Carroll County, Holmes County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 2:15 PM CST (20:15 UTC)
- Expired
- Nov 15, 2005, 2:35 PM CST
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 152015
SVRJAN
MSC015-051-152100-
/O.NEW.KJAN.SV.W.0588.051115T2015Z-051115T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 300 PM CST
* AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTH OF BLACKHAWK...OR ABOUT 14
MILES NORTHWEST OF DURANT...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VAIDEN BY 235 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3344 8979 3342 8978 3341 8966 3331 8966
3329 8971 3318 8979 3326 9014 3328 9016
3358 8979
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 152035
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST TUE NOV 15 2005
MSC015-051-152045-
/O.CAN.KJAN.SV.W.0588.000000T0000Z-051115T2100Z/
CARROLL MS-HOLMES MS-
235 PM CST TUE NOV 15 2005
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES AND CARROLL COUNTIES IS
CANCELLED...
LAT...LON 3344 8979 3342 8978 3341 8966 3331 8966
3329 8971 3318 8979 3326 9014 3328 9016
3358 8979
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 1:05 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 15, 1:05 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST TUE NOV 15 2005
.DISCUSSION...
MESOSCALE UPDATE...WARM ADVECTION SHRA/TSRA CONTINUE TO DEVELOP AND
GRADUALLY INTENSIFY ACROSS WRN SECTIONS OF FORECAST AREA. 18Z
SOUNDINGS REVEAL AN INTERESTING SCENARIO ACROSS REGION. 18Z JAN
SOUNDING HAS WARMED SOMEWHAT IN THE MID LEVELS WITH A WEAK MID LEVEL
CAP HAVING DEVELOPED. FARTHER SW...LCH SOUNDING IS QUITE UNSTABLE
WITH SBCAPE NEAR 3000 J/KG...BUT FAIRLY WEAK WIND PROFILE. MID LEVEL
WINDS MUCH STRONGER TO THE NW WHERE LZK HAD 65 KT AT 500 MB ON 18Z
SOUNDING.
18Z RUC WOULD SEEM TO IMPLY THAT BEST OVERLAY OF LOW LEVEL SHEAR AND
INSTABILITY WILL OCCUR OVER AREAS GENERALLY N/E OF I-55 AND I-20.
MLCAPE VALUES APCHG 1500 J/KG EXPECTED OVER THIS AREA ALONG WITH 0-1
KM SR HELICITY VALUES IN EXCESS OF 200 M2/S2. DEEP LAYER
SHEAR/DYNAMICS ALSO SHOULD IMPROVE AS 20-40M 500 MB HEIGHT FALLS
OCCUR THIS AFTERNOON AND EVENING. OVERALL...THIS AREA EXPECTED TO
HAVE MOST SIGNIFICANT RISK OF TORNADIC ACTIVITY IN OUR FORECAST AREA
DURING THE 21Z TO 00Z TIMEFRAME AS CELLS OVER WESTERN SECTIONS
BUILD/MOVE INTO NE AREAS AND INTENSIFY.
FARTHER S/W...MAIN RISK OF SEVERE WEATHER WILL LIKELY BE WITH THE
LINE OF STORMS FORMING RIGHT ALONG THE FRONT. NEAR SURFACE WINDS
HAVE VEERED AROUND SOMEWHAT OVER AR/LA...WHICH IS LIKELY DECREASING
THE SIGNIFICANT TORNADIC THREAT ASSOCIATED WITH PREFRONTAL STORMS
THERE. AS LINE OF STORMS SWEEPS ACROSS REGION...MAIN THREAT WILL BE
DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO WITH LEWP/BOW
STRUCTURES. TIMING OF FRONT/SQUALL LINE LOOKS TO BE 22Z-00Z GRENADA
TO VICKSBURG...00Z-02Z STARKVILLE TO JACKSON METRO TO NATCHEZ...
02Z-05Z ALONG THE INTERSTATE 59 CORRIDOR.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ026-MSZ027-
MSZ028-MSZ029-MSZ032-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-
MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ034-MSZ035.
LA...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&Hazardous weather outlook, Nov 15, 11:24 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1124 AM CST TUE NOV 15 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161724- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1124 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS PARTS OF THE LOWER MISSISSIPPI VALLEY LATER TODAY INTO THIS EVENING. DAMAGING WINDS AND TORNADOES WILL BE THE PRIMARY SEVERE WEATHER RISKS...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER NORTH OF A LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AS INSTABILITY INCREASES AND A POTENT UPPER LEVEL SYSTEM APPROACHES. A SQUALL LINE WILL DEVELOP ALONG THE FRONT AND PUSH THROUGH THE REGION FROM LATE AFTERNOON THROUGH MIDNIGHT. AHEAD OF THE SQUALL LINE THERE WILL LIKELY BE DISCRETE CELLS DEVELOP WITH A HIGH POTENTIAL FOR THEM TO BECOME SUPERCELL THUNDERSTORMS. THE INITIAL SEVERE WEATHER RISK WILL COME FROM THESE SUPERCELL STORMS. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...STRONG DAMAGING WINDS...AND LARGE HAIL. ADDITIONALLY...SEVERAL PARAMETERS ARE COMING TOGETHER FOR ANY OF THESE CELLS TO PRODUCE SIGNIFICANT SEVERE WEATHER...INCLUDING LONG TRACK STRONG TORNADOES. THIS ENHANCED TORNADO RISK IS MAINLY FOR AREAS NORTH OF A LINE FROM WINNSBORO LOUISIANA TO YAZOO CITY TO MACON MISSISSIPPI. THIS SEVERE ACTIVITY MAY BEGIN AS EARLY AS 1 PM FOR WESTERN AREAS AND LAST INTO THE EVENING AS STORMS AND THE SQUALL LINE PUSH EAST. BY LATE AFTERNOON...THE SQUALL WILL BE ENTERING THE NORTHWEST PORTION OF THE AREA AND STEADILY PUSH EAST THROUGH THE EVENING. DURING THIS TIME...AN AREA FROM LEXINGTON TO MACON MISSISSIPPI WILL HAVE AN ENHANCED TORNADO RISK WITH SOME TORNADOES POTENTIALLY STRONG. THE REST OF THE REGION WILL SEE THE SEVERE LINE OF STORMS MOVE THROUGH WITH THE RISK OF DAMAGING WINDS...TORNADOES AND HAIL. THE SEVERE WEATHER LOOKS TO EXIT THE REGION AROUND MIDNIGHT. ...NON PRECIPITATION... SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING STRONG COLD FRONT. A WIND ADVISORY IS IN EFFECT TODAY OVER PORTIONS OF SOUTHEAST ARKANSAS AND WEST CENTRAL MISSISSIPPI WHERE SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AN AREA GENERALLY WEST OF A LINE FROM EUPORA TO JACKSON TO BUDE WHERE SUSTAINED WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... IN WAKE OF THE FRONT...HIGH PRESSURE IS EXPECTED TO BRING A COLDER AND DRIER AIRMASS INTO THE LOWER MISSISSIPPI VALLEY. AS THE HIGH SETTLES OVER THE AREA WEDNESDAY NIGHT...DIMINISHING WIND SPEEDS AND GENERALLY CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL RAPIDLY AFTER SUNSET. BY THURSDAY MORNING...MOST PLACES ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MISSISSIPPI SHOULD SEE TEMPERATURES IN THE MIDDLE AND UPPER 20S. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:55 AM CST | Wind Advisory | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 16 hr |
| Nov 15, 3:11 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 49 min |
| Nov 15, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 60 min |
| Nov 15, 3:39 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 66 min |
| Nov 15, 3:58 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 62 min |
| Nov 15, 4:08 PM CST | Tornado Warning | JAN | Hinds | 52 min |
| Nov 15, 4:21 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 54 min |
| Nov 15, 4:22 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| Nov 15, 4:31 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 29 min |
| Nov 15, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 32 min |
| Nov 15, 4:46 PM CST | Tornado Warning | JAN | Madison | 44 min |
| Nov 15, 4:47 PM CST | Tornado Warning | JAN | Leflore | 43 min |
| Nov 15, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Nov 15, 5:08 PM CST | Severe Thunderstorm Warning | JAN | Adams | 67 min |
| Nov 15, 5:12 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 48 min |
| Nov 15, 5:33 PM CST | Severe Thunderstorm Warning | JAN | Humphreys | 42 min |
| Nov 15, 5:34 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 26 min |
| Nov 15, 5:39 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 56 min |
| Nov 15, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Nov 15, 5:53 PM CST | Tornado Warning | JAN | Lowndes | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.